Alert archive / Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 82, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 24, 2018, 4:15 PM EDT for Appomattox County, Buckingham County, Virginia. It was in force for 60 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2018, 4:15 PM EDT (20:15 UTC)
- Expired
- Jun 24, 2018, 5:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Appomattox County, VA, Buckingham County, VA
The radar
The Roanoke radar (KFCX), 152 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:26 PM EDT | TSTM WND DMG | 2 Sse Wingina, VA | ONE TREE BLOWN DOWN ALONG MEADOW CREEK ROAD |
| Jun 24, 4:31 PM EDT | HAIL 1 | 5 Wnw Buckingham, VA | QUARTER SIZED HAIL FROM 431 PM TO 436 PM ALONG THE SOUTH JAMES RIVER HIGHWAY |
| Jun 24, 4:34 PM EDT | HAIL 1 | 5 Wnw Buckingham, VA | |
| Jun 24, 4:41 PM EDT | TSTM WND DMG | N Toga, VA | ONE TREE DOWN NEAR THE INTERSECTION OF PERKINS MILL ROAD AND ROUTE 24 |
| Jun 24, 4:43 PM EDT | TSTM WND DMG | 3 Ssw Buckingham, VA | ONE TREE BLOWN DOWN ON TO DIXIE HILL ROAD NEAR THE INTERSECTION OF BRIDGE ROAD |
| Jun 24, 4:54 PM EDT | TSTM WND DMG | 2 Sse Dillwyn, VA | LARGE OAK TREE BLOWN DOWN NEAR THE INTERSECTION OF RED ROAD AND ROUTE 60 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
135
WUUS51 KRNK 242015
SVRRNK
VAC011-029-242115-
/O.NEW.KRNK.SV.W.0082.180624T2015Z-180624T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
415 PM EDT SUN JUN 24 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northeastern Appomattox County in central Virginia...
Buckingham County in central Virginia...
* Until 515 PM EDT
* At 415 PM EDT, a severe thunderstorm was located near Wingina,
moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Buckingham...
Dillwyn...
Bent Creek...
Toga...
and Sheppards.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3734 7846 3733 7849 3733 7852 3736 7856
3736 7858 3740 7859 3736 7860 3753 7889
3754 7886 3754 7882 3757 7881 3759 7883
3760 7881 3763 7882 3764 7880 3763 7872
3765 7871 3757 7830
TIME...MOT...LOC 2015Z 291DEG 29KT 3761 7880
HAIL...1.25IN
WIND...60MPH
$$
DS3 follow-up statements
004
WWUS51 KRNK 242030
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
430 PM EDT SUN JUN 24 2018
VAC011-029-242115-
/O.CON.KRNK.SV.W.0082.000000T0000Z-180624T2115Z/
Appomattox VA-Buckingham VA-
430 PM EDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN APPOMATTOX AND SOUTHERN BUCKINGHAM COUNTIES...
At 429 PM EDT, a severe thunderstorm was located near Toga, moving
east at 35 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Buckingham...
Dillwyn...
Toga...
Sheppards...
and Andersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3734 7846 3733 7849 3733 7852 3736 7856
3736 7858 3740 7859 3736 7860 3742 7870
3753 7876 3764 7867 3757 7830
TIME...MOT...LOC 2029Z 291DEG 29KT 3757 7866
HAIL...1.75IN
WIND...70MPH
$$
DS040
WWUS51 KRNK 242047
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
447 PM EDT SUN JUN 24 2018
VAC011-242056-
/O.CAN.KRNK.SV.W.0082.000000T0000Z-180624T2115Z/
Appomattox VA-
447 PM EDT SUN JUN 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN APPOMATTOX COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning is not going to
impact Appomattox County. Therefore, the warning has been cancelled.
LAT...LON 3734 7846 3733 7849 3733 7852 3736 7856
3738 7855 3740 7859 3744 7864 3749 7860
3761 7858 3757 7830
TIME...MOT...LOC 2046Z 292DEG 36KT 3749 7843
$$
VAC029-242115-
/O.CON.KRNK.SV.W.0082.000000T0000Z-180624T2115Z/
Buckingham VA-
447 PM EDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR
SOUTHEASTERN BUCKINGHAM COUNTY...
At 446 PM EDT, a severe thunderstorm was located near Dillwyn, moving
east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Buckingham...
Dillwyn...
Sheppards...
and Andersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3734 7846 3733 7849 3733 7852 3736 7856
3738 7855 3740 7859 3744 7864 3749 7860
3761 7858 3757 7830
TIME...MOT...LOC 2046Z 292DEG 36KT 3749 7843
HAIL...1.00IN
WIND...60MPH
$$
WP977
WWUS51 KRNK 242110
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
510 PM EDT SUN JUN 24 2018
VAC029-242119-
/O.EXP.KRNK.SV.W.0082.000000T0000Z-180624T2115Z/
Buckingham VA-
510 PM EDT SUN JUN 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN BUCKINGHAM COUNTY WILL EXPIRE AT 515 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3734 7846 3733 7849 3733 7852 3736 7856
3738 7855 3740 7859 3744 7864 3749 7860
3761 7858 3757 7830
TIME...MOT...LOC 2109Z 291DEG 29KT 3772 8096
$$
WPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:51 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 24, 2:51 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 251 PM EDT Sun Jun 24 2018 .SYNOPSIS... A weak cold front will push south across our area tonight, and stall to our south, keeping unsettled weather in our area Monday. High pressure aloft will then build over the eastern U.S. during the later half of the week resulting in hotter and humid conditions along with the threat of diurnally driven showers and storms. && .NEAR TERM /THROUGH TONIGHT/... As of 250 PM EDT Sunday... Early this afternoon an east-west oriented surface boundary was noted across central WV into northern KY. In the upper levels, a shortwave was spinning across northwest PA with a vort lobe extending south of this feature into VA. 1000-1500 k/kg MLCAPES to the south of the boundary and 20-40kt Effective bulk shear values suggest a few storms that form along the boundary and south may produce locally damaging winds, but with a deep west flow, coverage should remain limited. With subsidence arriving this evening in the wake of this shortwave trof, convection should diminish across most of the region by 23Z (7 PM). Tonight, our focus turns to the MCV currently spinning across Missouri, which is expected to reach the southern Ohio Valley by 12Z Monday. In advance of this system, clouds will increase across the west and patchy fog will be possible. Kept small POPS in the far southwest as a strengthening low level jet intersecting with a front across the southern portion of the forecast area and increasing PWAT values may generate precip just before 12Z. Kept lows on the warmer side of guidance. Will be monitoring the potential for an MCS to south impacting our NW NC counties Monday. Deeper moisture arrives in advance of the approaching MCV,but instability off BUFKIT soundings at TNB don't appear too impressive. However, with good upper level divergence and a 850mb baroclinic zone nearby along with this area in a favorable MCS generation area (northern edge of 500mb ridge), increased POPs and QPF for this area on Monday. Also, with widespread cloudiness generated by this system, brought down high temps a few degrees, and if current signals persist in later model runs these temps for Monday may need to be lowered further. While the greatest chance for severe weather Monday appears to be south of our forecast area where higher instability is expected, if the cold front shifts slightly north and higher CAPE values can be realized will need to monitor svr potential in northern NC/far SW VA. && .SHORT TERM /Monday Night through Wednesday Night/... As of 140 PM EDT Sunday... Monday night surface high pressure builds south into Virginia and brings winds around to the east and southeast. Models have enough upslope southeast wind and moisture below 850 mb that mountains and foothills will have clouds much of the day Tuesday. Plan to have more sun in the piedmont especially in the afternoon,similar to the GFS forecast. Tuesday will be the coolest of the week due to the clod cover and 850Mb temperatures in the +12 to +16 range. By late Tuesday the high is offshore. Southwest low level winds off the Gulf will bring up surface dew points and precipitable water on Wednesday. An approaching short wave from the northern stream will reach the central Appalachians late Wednesday. Will have relatively higher probability of precipitation on Wednesday night, especially in the mountains of southwest Virginia and southeast West Virginia as this feature crosses the area. Confidence for cloud cover and high temperatures on Tuesday is below average. Otherwise, confidence for all elements is average. && .LONG TERM /Thursday through Sunday/... As of 140 PM EDT Sunday... Surface low pressure crossing the Great Lakes on Thursday may bring a weak low level boundary across the Mid Atlantic region, and with the mean flow generally out of the southwest the increase in low level convergence will trigger afternoon and evening showers and thunderstorms. Upper ridge will cover the eastern United States Friday and Saturday with 500 MB heights around 594dm over the Ohio Valley and Mid Atlantic region through Sunday. Models beginning to hint at an upper low somewhere off the southeast coast during this time frame. Warm air at mid levels, subsidence under the ridge and downslope winds with limit thunderstorm development. Will keep probability of precipitation low from Friday through Sunday. Temperatures will be above normal. Confidence for all elements is average on Thursday and above average for Friday through Sunday. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... As of 105 PM EDT Sunday... Widely scattered to scattered showers and thunderstorms will dot the region through 23Z (7 pm). While there is only a slight chance to chance a TAF site will be impacted by these showers and storms, KLWB, KBLF and KROA are the most likely to see precipitation, as a result a tempo group for storms was included for the rest of this afternoon. Breezy conditions will also be found, with gusts 20-30 kts possible across the higher elevations. Patchy areas of fog and stratus are again forecast to develop, with KLWB most likely to be impacted with IFR vsbys and also included MVFR vsby fog at KBLF. A complex of showers and storms is expected to move into the region from the west Monday morning. Confidence is low on the timing and coverage of this potential area of precipitation, but the most likely areas to experience showers and storms will be northwest NC and far southwest VA. VCSH conditions were included at KBLF and KBCB for tomorrow. .Extended Aviation Discussion... A cold front finally pushes far enough south to allow VFR conditions for Tuesday.Isolated to scattered MVFR showers and thunderstorms are possible by Wednesday with more isolated nature to convection Thursday when should be back to mainly VFR. && .EQUIPMENT... As of 238 PM EDT Sunday... The NOAA weather radio transmitter in Hinton, West Virginia that is WXM72 and broadcasting at a frequency of 162.425 MHz is off the air. Parts are on order to repair the transmitter, but there is no known time of restoration. We apologize for any inconvenience. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH/KK NEAR TERM...PH SHORT TERM...AL LONG TERM...RCS AVIATION...JH/PH EQUIPMENT...
Hazardous weather outlook, Jun 24, 3:56 PM EDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 356 PM EDT Sun Jun 24 2018 NCZ005-006-VAZ033-034-043>045-058-059-251200- Rockingham-Caswell-Franklin-Bedford-Henry-Pittsylvania-Campbell- Halifax-Charlotte- 356 PM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for north central North Carolina, central Virginia, south central Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat Index values on Friday and Saturday afternoon will be from 100 to 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>004-018>020-251200- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin- 356 PM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for north central North Carolina and northwest North Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe storms are possible on Monday. These storms may produce damaging winds and very heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ007-009>020-022>024-032-035-046-047-WVZ042>044-507-508-251200- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll- Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick- Amherst-Appomattox-Buckingham-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 356 PM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 24, 1:30 PM EDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
130 PM EDT SUN JUN 24 2018
VAZ020-241830-
Bath-
130 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN BATH COUNTY...
Until 230 PM EDT
At 129 PM EDT, a strong thunderstorm was located near Burnsville,
moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Burnsville...
and Williamsville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3822 7971 3820 7956 3818 7951 3817 7952
3815 7953 3817 7949 3816 7944 3813 7947
3815 7978 3826 7981 3826 7979
TIME...MOT...LOC 1729Z 267DEG 28KT 3820 7972
PHSpecial weather statement, Jun 24, 2:01 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
201 PM EDT SUN JUN 24 2018
VAZ019-020-WVZ507-241845-
Bath-Alleghany-Eastern Greenbrier-
201 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN ALLEGHANY...SOUTHERN BATH COUNTIES IN WEST CENTRAL
VIRGINIA AND EAST CENTRAL GREENBRIER COUNTIES IN SOUTHEASTERN WEST
VIRGINIA...
Until 245 PM EDT
At 200 PM EDT, a strong thunderstorm was located near Neola, moving
east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Warm Springs...
Millboro...
Neola...
Hot Springs...
and Lake Moomaw.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3806 7950 3805 7952 3803 7951 3793 7961
3783 7968 3793 8020 3804 8018 3804 8016
3806 8011 3806 7996 3809 7994
TIME...MOT...LOC 1800Z 277DEG 29KT 3802 8009
16Special weather statement, Jun 24, 3:28 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
328 PM EDT SUN JUN 24 2018
VAZ035-242000-
Amherst-
328 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN AMHERST COUNTY...
Until 400 PM EDT
At 328 PM EDT, a strong thunderstorm was located near Alto, moving
southeast at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Clifford...
Lowesville...
Alto...
and New Glasgow.
LAT...LON 3778 7911 3778 7908 3777 7907 3772 7907
3770 7903 3770 7899 3768 7898 3768 7897
3767 7897 3758 7892 3775 7926 3781 7922
3779 7920 3781 7914
TIME...MOT...LOC 1928Z 297DEG 31KT 3777 7916
DSSpecial weather statement, Jun 24, 3:57 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
357 PM EDT SUN JUN 24 2018
VAZ014-017-022-242030-
Floyd-Montgomery-Roanoke-
357 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN
ROANOKE...NORTHEASTERN FLOYD AND SOUTHEASTERN MONTGOMERY COUNTIES...
Until 430 PM EDT
At 357 PM EDT, a strong thunderstorm was located over Christiansburg,
moving east at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Christiansburg...
Copper Hill...
Bent Mountain...
Shawsville...
and Terrys Fork.
LAT...LON 3711 8047 3718 8043 3717 8018 3716 8009
3716 8007 3715 8010 3712 8013 3708 8011
3706 8012 3703 8011 3702 8011 3701 8012
3700 8012
TIME...MOT...LOC 1957Z 285DEG 32KT 3713 8038
DSSpecial weather statement, Jun 24, 4:03 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
403 PM EDT SUN JUN 24 2018
VAZ009-015-242030-
Grayson-Smyth-
403 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SMYTH AND CENTRAL
GRAYSON COUNTIES...
Until 430 PM EDT
At 403 PM EDT, a strong thunderstorm was located near Thomas Bridge,
moving east at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Marion...
Sugar Grove...
Mount Rogers National Recreation Area...
Troutdale...
and Bridle Creek.
LAT...LON 3684 8152 3680 8127 3676 8126 3676 8117
3677 8116 3661 8125 3675 8156
TIME...MOT...LOC 2003Z 291DEG 29KT 3677 8151
DSSpecial weather statement, Jun 24, 4:08 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
408 PM EDT SUN JUN 24 2018
VAZ046-047-242045-
Buckingham-Appomattox-
408 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL APPOMATTOX AND
SOUTHWESTERN BUCKINGHAM COUNTIES...
Until 445 PM EDT
At 408 PM EDT, a strong thunderstorm was located near New Glasgow,
moving southeast at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Bent Creek...
Wingina...
Tower Hill...
and Toga.
LAT...LON 3743 7867 3754 7887 3754 7882 3756 7882
3757 7881 3759 7883 3760 7881 3763 7882
3764 7880 3763 7874 3764 7871 3766 7872
3762 7853
TIME...MOT...LOC 2008Z 297DEG 26KT 3763 7886
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:30 PM EDT | Special Weather Statement | RNK | Bath | 60 min |
| Jun 24, 2:01 PM EDT | Special Weather Statement | RNK | Bath | 44 min |
| Jun 24, 3:28 PM EDT | Special Weather Statement | RNK | Amherst | 32 min |
| Jun 24, 3:57 PM EDT | Special Weather Statement | RNK | Montgomery | 33 min |
| Jun 24, 4:03 PM EDT | Special Weather Statement | RNK | Grayson | 27 min |
| Jun 24, 4:08 PM EDT | Special Weather Statement | RNK | Buckingham | 37 min |
| Jun 24, 4:21 PM EDT | Special Weather Statement | RNK | City of Radford | 24 min |
| Jun 24, 6:00 PM EDT | Special Weather Statement | RNK | Grayson | 45 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.